Mathematical Research Letters

Volume 2 (1995)

Number 6

Classical versus free domains of attraction

Pages: 791 – 795

DOI: http://dx.doi.org/10.4310/MRL.1995.v2.n6.a10

Authors

H. Bercovici (Indiana University)

V. Pata (Università di Milano)

Abstract

The domains of attraction of stable laws in Voiculescu’s free probability theory are determined, and they are compared with the corresponding domains of attraction in classical probability theory. It is shown that each free domain of attraction is equal to some classical domain of attraction, but the corresponding attracting laws are quite different. Conversely, every classical domain of attraction occurs as a free domain of attraction.

Full Text (PDF format)